MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Circuit Failure (1089); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On august 28, the user suddenly heard a loud sound comparable of a drill.She had to take off the speech processor as it was very loud.She was able to put it back the following day but again after a while she heard the same noise again.Since then, she constantly hears that noise and therefore is unable to put the processor on.
 
Event or Problem Description
On august 28, the user suddenly heard a loud sound comparable of a drill.She had to take off the speech processor as it was very loud.She was able to put it back the following day but again after a while she heard the same noise again.Since then, she had constantly heared that noise and therefore was unable to put the processor on.The user was reimplanted with a new deivce on (b)(6) 2021.
 
Additional Manufacturer Narrative
Conclusion: device investigation confirmed that the stimulator electronics is not working according to specifications.The failure of the electronic circuitry was likely caused by humidity ingress at the detected micro-leaks at the housing's header assembly.Over a certain period of time, humidity will impinge on the electronics and cause damage, potentially leading to complete failure of the circuitry.The investigation findings appear to match the content of the patient report.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12512057
Report Number9710014-2021-00708
Device Sequence Number4032138
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number08841
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexFemale